Alert archive / Mississippi / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 141, NWS Memphis, TN

July 14, 20164 counties in Mississippi

NWS Memphis, TN issued this severe thunderstorm warning at Jul 14, 2016, 12:14 PM CDT for 4 counties in Mississippi. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 14, 2016, 12:14 PM CDT (17:14 UTC)
Expired
Jul 14, 2016, 1:00 PM CDT
In force
46 min
Issued by
NWS Memphis, TN
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Itawamba County, MS, Lee County, MS, Prentiss County, MS, Tishomingo County, MS

The radar

The Columbus AFB radar (KGWX), 65 km from the middle of the area, began a volume at 17:17 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Little Rock, AR (KBYH), launched 12:00Z, 5.2 hours before the alert went out and 150 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 12:00Z on 2016-07-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2328 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 12:00Z on 2016-07-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -93 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2328 J/kg
Mixed-layer CIN
-77 J/kg
Mixed-layer LCL
1131 m above ground
0-6 km bulk shear
9 kt
0-1 km storm-relative helicity
-93 m²/s²
0-3 km storm-relative helicity
-70 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

169 
WUUS54 KMEG 141714
SVRMEG
MSC057-081-117-141-141800-
/O.NEW.KMEG.SV.W.0141.160714T1714Z-160714T1800Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MEMPHIS TN
1214 PM CDT THU JUL 14 2016

THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHEASTERN LEE COUNTY IN NORTHEASTERN MISSISSIPPI...
  NORTHERN ITAWAMBA COUNTY IN NORTHEASTERN MISSISSIPPI...
  SOUTHERN PRENTISS COUNTY IN NORTHEASTERN MISSISSIPPI...
  SOUTHERN TISHOMINGO COUNTY IN NORTHEASTERN MISSISSIPPI...

* UNTIL 100 PM CDT

* AT 1213 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 7 MILES EAST OF
  WHEELER...OR 8 MILES SOUTHEAST OF BOONEVILLE...MOVING SOUTHEAST AT
  30 MPH.

  HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE 
           TO ROOFS...SIDING...AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  BOONEVILLE...FULTON...BALDWYN...GUNTOWN...BELMONT...MANTACHIE...
  SANDY SPRINGS...FAIRVIEW...PRATTS FRIENDSHIP...BURTON...WHEELER...
  MARIETTA...GOLDEN...MOORES MILL...EGGVILLE...RICHMOND...UNITY...
  ALTITUDE...FRANKSTOWN AND DENNIS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 3444 8816 3417 8855 3457 8871 3469 8848
      3458 8814
TIME...MOT...LOC 1713Z 313DEG 27KT 3458 8847 

HAIL...1.00IN
WIND...60MPH
 
$$
2 follow-up statements
622 
WWUS54 KMEG 141749
SVSMEG

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
1249 PM CDT THU JUL 14 2016

MSC117-141-141758-
/O.CAN.KMEG.SV.W.0141.000000T0000Z-160714T1800Z/
PRENTISS MS-TISHOMINGO MS-
1249 PM CDT THU JUL 14 2016

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN PRENTISS AND SOUTHERN
TISHOMINGO COUNTIES IS CANCELLED...
    
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF
THE WARNED AREA. THEREFORE...THE WARNING HAS BEEN CANCELLED.

LAT...LON 3444 8816 3417 8855 3451 8869 3451 8854
      3447 8854 3446 8816
TIME...MOT...LOC 1748Z 313DEG 27KT 3440 8823 

$$

MSC057-081-141800-
/O.CON.KMEG.SV.W.0141.000000T0000Z-160714T1800Z/
LEE MS-ITAWAMBA MS-
1249 PM CDT THU JUL 14 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 100 PM CDT
FOR NORTHEASTERN LEE AND NORTHERN ITAWAMBA COUNTIES...

AT 1248 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR FAIRVIEW...OR
NEAR RED BAY...MOVING SOUTHEAST AT 30 MPH.

HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO 
         ROOFS...SIDING...AND TREES. 

LOCATIONS IMPACTED INCLUDE...
FULTON...BALDWYN...GUNTOWN...MANTACHIE...PRATTS FRIENDSHIP...SANDY
SPRINGS...FAIRVIEW...BALLARDSVILLE...EGGVILLE...RICHMOND...UNITY...
CHAPELVILLE...MOOREVILLE...DORSEY AND KIRKVILLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 3444 8816 3417 8855 3451 8869 3451 8854
      3447 8854 3446 8816
TIME...MOT...LOC 1748Z 313DEG 27KT 3440 8823 

HAIL...1.00IN
WIND...60MPH
 
$$
476 
WWUS54 KMEG 141754
SVSMEG

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
1254 PM CDT THU JUL 14 2016

MSC057-081-141804-
/O.EXP.KMEG.SV.W.0141.000000T0000Z-160714T1800Z/
LEE MS-ITAWAMBA MS-
1254 PM CDT THU JUL 14 2016

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN LEE AND NORTHERN
ITAWAMBA COUNTIES WILL EXPIRE AT 100 PM CDT...
                
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE...THE WARNING WILL BE ALLOWED TO EXPIRE.

LAT...LON 3444 8816 3417 8855 3451 8869 3451 8854
      3447 8854 3446 8816
TIME...MOT...LOC 1752Z 313DEG 27KT 3440 8823 

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 14, 10:17 AM CDT, 1 hour 57 minutes earlier.

Area forecast discussion, Jul 14, 10:17 AM CDT, 1 hour 57 minutes before
Area Forecast Discussion
National Weather Service Memphis TN
1017 AM CDT THU JUL 14 2016

.DISCUSSION...

Thunderstorms are currently moving across West Tennessee and
extreme northern sections of Mississippi. These thunderstorms have
been producing wind gusts of 35 to 40 mph along with locally heavy
downpours. Temperatures across the forecast area vary quite a bit
due to the thunderstorms with readings ranging from the lower 70s
to mid 80s. Another large area of thunderstorms is moving through
southern Kansas and northern Oklahoma. This area is moving
southeast and additional thunderstorms could develop ahead of this
area and move into the forecast area this afternoon. With the
thunderstorms that have already moved through, temperatures will
have a hard time reaching forecasted highs so have lowered highs
down a few degrees.

ARS

&&

PREV DISCUSSION... /issued 409 AM CDT THU JUL 14 2016/

Short term...

Better storm chances will exist throughout the day
and night on Thursday as a series of shortwave disturbances make
their way through the Mid- South. Strong storms will be possible
this afternoon and evening as the first of the series of
shortwaves impacts the region. Model soundings depict a very
unstable atmosphere throughout the Mid-South this evening with
MUCAPE values ranging from 2500-4000 j/kg, 0-3km lapse rates
between 6-7 C/km, and dewpoints in the low to mid 70's. Model
soundings also depict an inverted-V lower sounding profile
suggesting an increased wind threat. However, weak shear values
don't support long tracked well organized storms. The main threat
with any storms today will be strong winds and hail. PWAT values
over 2 inches also indicates flash flooding will be a threat. High
temperatures today will be in the low to mid-90's, these highs
coupled with dewpoints in the mid 70's could lead to heat index
values near 105 degrees in some locations not impacted by
convective thunderstorms. Coverage and timing of thunderstorms
today is still uncertain, however there is enough confidence in
storm coverage during peak heating hours to support not issuing a
heat advisory today. The Storm Prediction Center has placed
Northeastern Arkansas and the Missouri Bootheel in a slight risk
zone in their Day 1 Outlook Product. The rest of the Mid- South
was placed in a moderate risk.

The best chances of storms during this active period remains on
Friday as a deeper upper shortwave swings through the Mid
Mississippi Valley. All indications so far suggest better
thunderstorm coverage and intensity on Friday.

Long term...
Models are trending drier on Saturday and Sunday as drier air
associated with a building upper ridge over the Plains begins to
filter into the region. The best chances of storms on Saturday
will exist in the southern portions of the Mid-South. Warmer,
drier weather is expected on Sunday and Monday as the steep upper
ridge moves slowly eastward towards the Mid-South. Hot and humid
weather will continue throughout the upcoming week, with daily
highs in the mid to upper 90's. However, storm chances will
increase slightly during mid-week as the upper ridge retrogrades
slightly west.

JPM3

&&

.AVIATION...

12z TAF Set

An MCS has held together overnight and is advancing southward
across east Arkansas this morning. This MCS is pushing into a
moderately unstable airmass and it appears that inhibition is
weaker than previously thought. Therefore storms should continue
to progress south and impact KJBR and KMEM this morning. Further
east...storms should develop later this afternoon and continue
through the day. Mainly VFR cigs are anticipated...but there could
be brief periods of MVFR conditions in stronger storms. Winds will
remain out of the southwest through the day.

There will likely be a break late this afternoon before another
MCS forms to our west and impacts all of the terminals tonight.
Provided best initial timing but this may be difficult to
determine further than a few hours out. Winds will remain light
southerly outside of convection.

JLH

&&

.MEG Watches/Warnings/Advisories...
AR...None.
MO...None.
MS...None.
TN...None.
&&
Hazardous weather outlook, Jul 14, 4:45 AM CDT, 7 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MEMPHIS TN
445 AM CDT THU JUL 14 2016

ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-
MSZ001>017-020>024-TNZ001>004-019>022-048>055-088>092-151145-
ALCORN-BENTON MS-BENTON TN-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-
COAHOMA-CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-
DUNKLIN-DYER-FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-
HENDERSON-HENRY-ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-
LEE AR-LEE MS-MADISON-MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-
PANOLA-PEMISCOT-PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-
RANDOLPH-SHELBY-ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-
TISHOMINGO-TUNICA-UNION-WEAKLEY-YALOBUSHA-
445 AM CDT THU JUL 14 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS...
THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE.

.DAY ONE...TODAY AND TONIGHT

STRONG TO SEVERE STORMS ARE EXPECTED THROUGHOUT THE MID-SOUTH
TODAY AND TONIGHT AS SEVERAL UPPER LEVEL SHORTWAVES MOVE THROUGH
THE AREA. THE MAIN THREAT WITH STORMS TODAY AND TONIGHT WILL BE
STRAIGHT- LINE WINDS AND FLASH FLOODING.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

STRONG TO SEVERE STORMS WILL ALSO BE POSSIBLE ON FRIDAY AS A
DEEPER SHORTWAVE TROUGH MOVES THROUGH THE REGION. ONCE AGAIN...
DAMAGING STRAIGHT-LINE WINDS AND FLASH FLOODING WILL BE THE MAIN
THREATS. DANGEROUS HEAT IS EXPECTED THROUGHOUT THE UPCOMING WORK
WEEK. HIGH TEMPERATURES IN THE MID TO UPPER 90'S COMBINED WITH
DEWPOINTS IN THE LOWER TO MID 70'S WILL RESULT IN DANGEROUS HEAT
INDICES FROM SUNDAY THROUGH NEXT WEEKEND.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED TODAY AND TOMORROW.

In the hours before

Special weather statement, Jul 14, 10:13 AM CDT, 2 hours 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
1013 AM CDT THU JUL 14 2016

MSZ001>003-008-141600-
BENTON MS-TATE MS-MARSHALL MS-DESOTO MS-
1013 AM CDT THU JUL 14 2016

...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 1100 AM CDT FOR...

BENTON COUNTY IN NORTHEASTERN MISSISSIPPI...
NORTHEASTERN TATE COUNTY IN NORTHWESTERN MISSISSIPPI...
MARSHALL COUNTY IN NORTHWESTERN MISSISSIPPI...
EAST CENTRAL DESOTO COUNTY IN NORTHWESTERN MISSISSIPPI...

AT 1013 AM CDT...A STRONG THUNDERSTORM PRODUCING WINDS AT LEAST 40
MPH WAS LOCATED OVER MT PLEASANT...OR 10 MILES SOUTHEAST OF
COLLIERVILLE

${REPORT2}

PEOPLE IN BENTON...NORTHEASTERN TATE...MARSHALL AND EAST CENTRAL
DESOTO COUNTIES SHOULD MONITOR THIS STORM CLOSELY.

LAT...LON 3486 8904 3481 8904 3481 8909 3471 8909
      3468 8910 3469 8997 3499 8971 3499 8902
      3486 8902
TIME...MOT...LOC 1513Z 254DEG 30KT 3496 8955
Special weather statement, Jul 14, 10:23 AM CDT, 1 hour 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
1023 AM CDT THU JUL 14 2016

TNZ050-052-089-090-141630-
FAYETTE TN-HARDEMAN TN-MADISON TN-HAYWOOD TN-
1023 AM CDT THU JUL 14 2016

...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 1130 AM CDT FOR...

FAYETTE COUNTY IN WESTERN TENNESSEE...
HARDEMAN COUNTY IN WESTERN TENNESSEE...
SOUTHWESTERN MADISON COUNTY IN WESTERN TENNESSEE...
SOUTHERN HAYWOOD COUNTY IN WESTERN TENNESSEE...

AT 1023 AM CDT...A STRONG THUNDERSTORM PRODUCING PEA SIZE HAIL OR
LARGER AND WINDS AT LEAST 40 MPH WAS LOCATED 7 MILES SOUTHWEST OF
SOMERVILLE...OR 15 MILES NORTHEAST OF COLLIERVILLE

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS THUNDERSTORM.

PEOPLE IN FAYETTE...HARDEMAN...SOUTHWESTERN MADISON AND SOUTHERN
HAYWOOD COUNTIES SHOULD MONITOR THIS STORM CLOSELY.

LAT...LON 3543 8884 3539 8884 3533 8879 3526 8878
      3500 8879 3500 8964 3547 8944 3551 8877
      3545 8877
TIME...MOT...LOC 1523Z 254DEG 30KT 3520 8947
Special weather statement, Jul 14, 10:55 AM CDT, 1 hour 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
1055 AM CDT THU JUL 14 2016

TNZ053>055-091-092-141700-
HARDIN TN-DECATUR TN-HENDERSON TN-CHESTER TN-MCNAIRY TN-
1055 AM CDT THU JUL 14 2016

...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL NOON CDT FOR...

HARDIN COUNTY IN WESTERN TENNESSEE...
SOUTHERN DECATUR COUNTY IN WESTERN TENNESSEE...
SOUTHEASTERN HENDERSON COUNTY IN WESTERN TENNESSEE...
SOUTHERN CHESTER COUNTY IN WESTERN TENNESSEE...
MCNAIRY COUNTY IN WESTERN TENNESSEE...

AT 1055 AM CDT...A STRONG THUNDERSTORM PRODUCING PEA SIZE HAIL OR
LARGER AND WINDS AT LEAST 40 MPH WAS LOCATED 8 MILES NORTH OF BIG
HILL POND STATE PARK

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS THUNDERSTORM.

PEOPLE IN HARDIN...SOUTHERN DECATUR...SOUTHEASTERN HENDERSON...
SOUTHERN CHESTER AND MCNAIRY COUNTIES SHOULD MONITOR THIS STORM
CLOSELY.

LAT...LON 3539 8798 3539 8803 3535 8801 3530 8802
      3529 8798 3501 8799 3500 8879 3535 8878
      3556 8800 3552 8797 3550 8798 3547 8802
      3545 8804 3542 8803 3541 8797
TIME...MOT...LOC 1555Z 244DEG 35KT 3517 8875
Special weather statement, Jul 14, 11:13 AM CDT, 1 hour 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
1113 AM CDT THU JUL 14 2016

MSZ005-006-141645-
TISHOMINGO MS-ALCORN MS-
1113 AM CDT THU JUL 14 2016

...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 1145 AM CDT FOR...

NORTHERN TISHOMINGO COUNTY IN NORTHEASTERN MISSISSIPPI...
ALCORN COUNTY IN NORTHEASTERN MISSISSIPPI...

AT 1113 AM CDT...A STRONG THUNDERSTORM PRODUCING PEA SIZE HAIL OR
LARGER AND WINDS AT LEAST 40 MPH WAS LOCATED NEAR BURNSVILLE...OR
NEAR IUKA

${REPORT2}

PEOPLE IN NORTHERN TISHOMINGO AND ALCORN COUNTIES SHOULD MONITOR THIS
STORM CLOSELY.

LAT...LON 3472 8812 3469 8833 3474 8833 3474 8835
      3476 8835 3476 8875 3486 8875 3486 8882
      3499 8882 3499 8820 3492 8816 3489 8810
TIME...MOT...LOC 1613Z 252DEG 24KT 3485 8826
Special weather statement, Jul 14, 11:43 AM CDT, 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
1143 AM CDT THU JUL 14 2016

MSZ005-006-009-141730-
TISHOMINGO MS-ALCORN MS-PRENTISS MS-
1143 AM CDT THU JUL 14 2016

...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 1230 PM CDT FOR...

TISHOMINGO COUNTY IN NORTHEASTERN MISSISSIPPI...
ALCORN COUNTY IN NORTHEASTERN MISSISSIPPI...
NORTHEASTERN PRENTISS COUNTY IN NORTHEASTERN MISSISSIPPI...

AT 1143 AM CDT...A STRONG THUNDERSTORM PRODUCING PEA SIZE HAIL OR
LARGER AND WINDS AT LEAST 40 MPH WAS LOCATED NEAR BURNSVILLE...OR 9
MILES EAST OF CORINTH

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS THUNDERSTORM.

PEOPLE IN TISHOMINGO...ALCORN AND NORTHEASTERN PRENTISS COUNTIES
SHOULD MONITOR THIS STORM CLOSELY.

LAT...LON 3472 8812 3458 8814 3475 8872 3499 8867
      3500 8840 3499 8820 3497 8818 3492 8816
      3489 8810
TIME...MOT...LOC 1643Z 239DEG 17KT 3489 8836
Special weather statement, Jul 14, 11:55 AM CDT, 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
1155 AM CDT THU JUL 14 2016

MSZ006-009-014-016-017-141745-
TISHOMINGO MS-LEE MS-ITAWAMBA MS-PRENTISS MS-UNION MS-
1155 AM CDT THU JUL 14 2016

...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 1245 PM CDT FOR...

SOUTHERN TISHOMINGO COUNTY IN NORTHEASTERN MISSISSIPPI...
NORTHERN LEE COUNTY IN NORTHEASTERN MISSISSIPPI...
ITAWAMBA COUNTY IN NORTHEASTERN MISSISSIPPI...
PRENTISS COUNTY IN NORTHEASTERN MISSISSIPPI...
EASTERN UNION COUNTY IN NORTHEASTERN MISSISSIPPI...

AT 1155 AM CDT...A STRONG THUNDERSTORM PRODUCING PEA SIZE HAIL OR
LARGER AND WINDS AT LEAST 40 MPH WAS LOCATED OVER BOONEVILLE

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS THUNDERSTORM.

PEOPLE IN SOUTHERN TISHOMINGO...NORTHERN LEE...ITAWAMBA...PRENTISS
AND EASTERN UNION COUNTIES SHOULD MONITOR THIS STORM CLOSELY.

LAT...LON 3421 8819 3432 8883 3436 8883 3436 8893
      3438 8893 3438 8917 3460 8886 3460 8872
      3470 8872 3475 8865 3459 8814
TIME...MOT...LOC 1655Z 307DEG 11KT 3464 8855

The office that day

Everything else NWS Memphis, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 14, 9:23 AM CDTSpecial Weather StatementMEGTunica52 min
Jul 14, 10:13 AM CDTSpecial Weather StatementMEGBenton, Marshall47 min
Jul 14, 11:13 AM CDTSpecial Weather StatementMEGAlcorn, Tishomingo32 min
Jul 14, 11:43 AM CDTSpecial Weather StatementMEGAlcorn, Tishomingo47 min
Jul 14, 11:55 AM CDTSpecial Weather StatementMEGItawamba, Prentiss, Union50 min
Jul 14, 12:53 PM CDTSpecial Weather StatementMEGItawamba67 min
Jul 14, 1:33 PM CDTSpecial Weather StatementMEGMonroe57 min
Jul 14, 5:01 PM CDTSpecial Weather StatementMEGMonroe44 min
Jul 14, 5:09 PM CDTSevere Thunderstorm WarningMEGMonroe21 min

Nearby

Severe Thunderstorm Warnings in Mississippi, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.